Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have itchy, red spots on legs and stomach. Tested negative for HIV. What could it be?

Answered by
Dr.
Dr. Praveen Rodrigues

Dermatologist

Practicing since :1993

Answered : 1196 Questions

default
Posted on Thu, 13 Dec 2012 in Skin Rash
Question: I have red round spots on my legs mostly and a couple on my stomach and arms that look like ringworm. It started with one spot on the back of my thigh that grew larger that looks like ringworm as well. They itch and sometimes burn. I went to Walgreens clinic and she scared me saying she has never seen so much ringworm in her life. Gave me ketacaonozale cream and lamisil pills. I've started cream but afraid to take pills. She said she was afraid I might have autoimmune. I took HIV test it was negative. Might it not be ringworm at all?
doctor
Answered by Dr. Praveen Rodrigues 5 hours later
Hi there.
If the doctor was a dermatologist, then yes it may just be 'ring-worm' or 'tinea corporis'. However, it is a touch difficult to concretely say so going by your description & from the image you presented. It looks more like some form of allergic vasculitis type of lesion with urticated/purpuric plaques. It may have been precipitated y some low grade viral infection. How long have you used the cream & has there been any benefit at all? I would suggest doing a simple CBC test (complete blood count with ESR) & a Platelet/BT/CT/PTT tests that will help you arrive at a diagnosis. Also, a skin biopsy of one of the lesions may be in order. I tend to agree with you that this does not seem to be a fungal infection going purely by the photograph you sent in. However, if so, lamisil pills are probably the order of the day...but before you start do a liver function test & a renal function test...then you are good to go. Cheers & do hope this has pointed you out in the direction of an informed consent. Good Luck!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Rodrigues 12 minutes later
It's not possible that it might be pityriasis rosea? And no the person that saw me was not a dermatologist, she was a nurse practitioner at a clinic. I have been on the ketacaonozale cream for 3 days. Is that long enough to see a difference if it is indeed ringworm? Allergic vasculitis sounds very scary.
doctor
Answered by Dr. Praveen Rodrigues 10 hours later
Hi there.
Pityraisis Rosea is by itself a differential diagnosis for vasculitis.
No Vasculitis esp allergic is far from scary & easily addressed.
If not a dermatologist, please consult with one on the ground & this will greatly help you. Yes 3 days is enough to see some result or change in the rash if fungal.
Had suggested a host of blood tests. Please get them done & review with your dermatologist with them.
Cheers & Good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

My 80 year old father has a chronic skin condition - a rash which flares up every evening.....causing a great deal of pain. Heis being treated for eczma but we think it may be something linked to nervous system. Last week he described the pain over both knees as like being covered in bees. He has had bypass surgery so takes some medication. He is well in himself except for this rash which is causing a lot of distress. He had shingles several years ago so I thought it might be related. We are looking for a diagnosis so he can start to get better. Thankyou

doctor1 MD

My daughter is under go medication on her throat infection antibiotics for 10 days shes in 8 days already. When suddenly theres rashes appear on her body.. We review her food that she ate before rashes appear. Its chix. And noodles with seafoods particularly shrimps and squid. We went to doctor and they change her antibiotics abd they said its the reaction on her antibiotics that shes taking and they give me one without penecillin and gave me bendryl .. On that night shes ate fried chix. Cause they said its not on food i told her to take a bath with warm water and after that she fell sleep. When she woke up in the morning i notice her. Rashes getting worst i told her to drink benadryl and i just told her to cut eating chix. Temporarily to make sure. Its just the rashes that bothers me its all over her body no other sighs except that ..

doctor1 MD

I have a rash in my arm that started about a month ago only as what i thought were mosquito bites or maybe a smallnspider since they were forming almost a full circle, they went away by them selves, since then they have come and gone 2 more times, but this time they got bigger itchier and they have now joined togeather in a half circle shape leaving a very red very itchy and bumpy patch.... Its only this and alwys in exactly the same place!!! Could it be some alergic reaction yo a bug bite?

doctor1 MD

A rash came on my arm. I thought it was a latex allergy since it popped up in the area where the nurse tried the latex rubber on my arm. Used hydrocortisone 1%, but it didn t work. The rash started to spread and moved to my other arm also. Nurse thought that it was a reaction to the plaquenil, so they took me off that, but the rash never got better. I started taking prednisone, and finally it cleared. However after stopping the medicine, two days later the rash on both arms is starting to come back. Help me.

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?